The itch is spreading. My skin has multiple issues.

Posted by senior @senior, May 3 2:07pm

The rosacea was tolerable, the vitilglo was painless and is now in a rampage. Now I have these large, red, warm, itchy, burning areas on my back and arms that are getting worse. The burning itching is constant but flares up worse from place to place. I've had this for 6 months. My family doctor prescribed Hydroxyzine Hydrochloride 25 mg. This relieved face skin irritation at first but is not as effective now. My face and scalp felt like the random crawling of tiny fire ants that would bite. The vitiligo is spreading rapidly on my back and neck into lower areas of my face. These red areas on back and arms are new. They start with fist size area patches of tiny blisters which burn. The area then spreads and burns and itches. I had the shingrix shots a year ago. Is there any connection? My dermatologist appt. was scheduled in December….he will see me in September. :-<

skin (2)

@senior, this does look painful and irritating. I'm tagging fellow members @gardeningjunkie @kimass1 @mariannj @rosemarya and @pc72, who have experience with vitiligo rosaeca and other skin conditions to see if they may have some ideas on how you might get relief until you can see your doctor again.

Senior, are you able to contact to your doctor to ask for some relief? I think you need to see someone until you can get to your dermatology appointment in September.

Liked by senior

REPLY

@senior, I wish that I knew something to help you get some relief. I have vitiligo but no redness or itching. I think you should talk with your doctor.
I hope you can get some relief.

REPLY

I have no experience with this issue but I do have experience with trying to get in to see the dermatologist. I would call every single day, say you will take a cancellation, tell them you are fearful for your mental health because of the symptoms, ask what you can possibly do to get an appointment. Call every single day till you get in. Call other derms in your area. Give each a solid story of your progression. Ask if you can show them your back with telemedicine. Do not give up. At some point, you may wear them down. In the meantime, avoid all pressure on the areas, only cotton next to your skin, try lidocaine topical cream (may need prescription), take benedral, use no soap on the area, scrutinize your diet and keep calling derms till you get in. September is a long time away! Good luck, and please post updates for those who us who are now worrying about you. I do not believe this is a matter for a family doctor unless your family doc can get you in to see the dermatologist sooner.

REPLY
@mariannj

I have no experience with this issue but I do have experience with trying to get in to see the dermatologist. I would call every single day, say you will take a cancellation, tell them you are fearful for your mental health because of the symptoms, ask what you can possibly do to get an appointment. Call every single day till you get in. Call other derms in your area. Give each a solid story of your progression. Ask if you can show them your back with telemedicine. Do not give up. At some point, you may wear them down. In the meantime, avoid all pressure on the areas, only cotton next to your skin, try lidocaine topical cream (may need prescription), take benedral, use no soap on the area, scrutinize your diet and keep calling derms till you get in. September is a long time away! Good luck, and please post updates for those who us who are now worrying about you. I do not believe this is a matter for a family doctor unless your family doc can get you in to see the dermatologist sooner.

Jump to this post

Much thanks to all who replied. I appreciate your compassion. The dermatologist has put me on a cancellation list. Unfortunately, they are on reduced hours due to covid19. I did not mention that I have had benign thyroid cysts for years (no medication). Maybe this leads to skin imbalance. I am reluctant to see the family doctor at the clinic because of covid19.

REPLY
Please login or register to post a reply.